Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Grothendieck ordered Banach spaces with an interpolation property


Authors: Ioannis A. Polyrakis and Foivos Xanthos
Journal: Proc. Amer. Math. Soc. 141 (2013), 1651-1661
MSC (2010): Primary 46B40, 46B42, 47B60
DOI: https://doi.org/10.1090/S0002-9939-2012-11437-6
Published electronically: October 26, 2012
MathSciNet review: 3020852
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that if $ E$ is an ordered Banach space with the countable interpolation property, $ E$ has an order unit and $ E_+$ is closed and normal, then $ E$ is a Grothendieck space; i.e. any weak-star convergent sequence of $ E^*$ is weakly convergent. By the countable interpolation property we mean that for any $ A,B\subseteq E$ countable, with $ A\leq B$, we have $ A\leq \{x\}\leq B$ for some $ x\in E$.


References [Enhancements On Off] (What's this?)

  • 1. Y.A Abramovich and A.W Wickstead, The regularity of order bounded operators into C(K) II, Quart. J. Math. Oxford 44 (1993), 257-270. MR 1240470 (94h:47067)
  • 2. A.A. Albanese, J. Bonet, and W.J. Ricker, Grothendieck spaces with the Dunford-Pettis property, Positivity 14 (2010), no. 1, 145-164. MR 2596470 (2011b:46006)
  • 3. C. D. Aliprantis and O. Burkinshaw, Positive Operators, vol. 119, Springer, Pure and Applied Math. Series, Academic Press, New York, 2006. MR 2262133
  • 4. C.D. Aliprantis and R. Tourky, Cones and Duality, vol. 84, Graduate Studies in Mathematics, Amer. Math. Soc., 2007. MR 2317344 (2008k:46012)
  • 5. O. Burkinshaw, Weak compactness in the order dual of a vector lattice, Transactions of the AMS 187 (1974), 183-201. MR 0394098 (52:14904)
  • 6. N. Danet, The Riesz decomposition property for the space of regular operators, Proceedings of the AMS 129 (2001), 539-542. MR 1707144 (2001e:47065)
  • 7. P. G. Dodds, Sequential convergence in the order duals of certain classes of Riesz spaces, Transactions of the AMS 203 (1975). MR 0358282 (50:10748)
  • 8. A. Grothendieck, Sur les applications linéaires faiblement compactes d'espaces du type C(K), Canada. J. Math. 5 (1953), 129-173. MR 0058866 (15:438b)
  • 9. C.B. Huijsmans and B. de Pagter, On z-ideals and d-ideals in Riesz spaces II, Indag. Math. 42 (1980), 391-408. MR 597997 (83c:46004a)
  • 10. D. Ji, M. Craddock, and Q. Bu, Reflexivity and the Grothendieck property for positive tensor products in Banach lattices, Positivity 14 (2010), no. 1, 59-68. MR 2596463 (2011b:46037)
  • 11. H. E. Lacey, The Isometric Theory of Classical Banach Spaces, Springer-Verlag, New York, 1974. MR 0493279 (58:12308)
  • 12. H. P. Lotz, Weak* convergence in the dual of weak $ {L}^p$, Israel Journal of Mathematics 176 (2010), 209-220. MR 2653192 (2011j:46042)
  • 13. P. Meyer-Nieberg, Banach Lattices, Springer-Verlag, 1991. MR 1128093 (93f:46025)
  • 14. I.A. Polyrakis and F. Xanthos, Cone characterization of Grothendieck spaces and Banach spaces containing $ c_0$, Positivity, Vol. 15, No. 4 (2011), 677-693. MR 2861605
  • 15. G. L. Seever, Measures on F-spaces, Transactions of the AMS 133 (1968), 267-280. MR 0226386 (37:1976)
  • 16. I. Singer, Bases in Banach spaces - I, Springer-Verlag, Heidelberg and New York, 1970. MR 0298399 (45:7451)
  • 17. A.W Wickstead, Spaces of operators with the Riesz separation property, Indag. Math. 6 (1995), 235-245. MR 1338329 (96g:47032)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46B40, 46B42, 47B60

Retrieve articles in all journals with MSC (2010): 46B40, 46B42, 47B60


Additional Information

Ioannis A. Polyrakis
Affiliation: Department of Mathematics, National Technical University of Athens, Zographou 157 80, Athens, Greece
Email: ypoly@math.ntua.gr

Foivos Xanthos
Affiliation: Department of Mathematics, National Technical University of Athens, Zographou 157 80, Athens, Greece
Email: fxanthos@math.ntua.gr

DOI: https://doi.org/10.1090/S0002-9939-2012-11437-6
Keywords: Ordered Banach spaces, Banach lattices, Grothendieck spaces, regular operators
Received by editor(s): February 14, 2011
Received by editor(s) in revised form: September 5, 2011
Published electronically: October 26, 2012
Additional Notes: This research was supported by the HERAKLEITOS II project, which is co-funded by the European Social Fund and National Resources
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society